Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
192 Doctors are Online

Throat infection cured after taking duet 625. Throat infection is back. What should I do?

User rating for this question
Answered by

Pediatrician, Infectious Diseases
Practicing since : 2005
Answered : 1528 Questions
my doc prescribed me cap duet 625 ,twice daily for 5 days for severe throat infection.After 5 days I was almost cured.He advised me to take cap fasigyn ds 1 daily for 6 days. But my throat infection is back and what should I do? should I continue with the same antibiotic? I am also HIV pos but not on meds
Posted Tue, 4 Sep 2012 in Ear, Nose and Throat Problems
Answered by Dr. Hema Yadav 51 minutes later
Thanks for posting your query.
Duet 625 contains the antibiotic amoxicillin clavulunate and Fasigyn ds contains tinidazole.
The treatment for your sore throat was appropriate and if you are still due to complete the course of fasigyn ds ( 6 days) you may continue the same .
If you have finished the course for both the antibiotics duet ( 5 days ) and fasigyn ds( 6 days) then its best to get yourself reevaluated by your doctor.
Your doctor might want to take a throat swab which can determine the exact organism causing the infection before starting any further treatment .
Sometimes depending on the clinical findings the doctor might restart a antibiotic empirically either the same ( duet) or a alternative ( like cephalosporin ) for another five day course .
Meanwhile the most important thing you can do is to drink plenty of fluids , maintain good oral hygiene , take warm salt water or alcohol based throat gargles thrice daily for a faster recovery.
Please refrain from self medication as much as possible because in case of a HIV positive individual or any immunocompromised illness even minor respiratory infections can fast progress to the chest and cause pneumonia.
So please do not worry and do get yourself reevaluated by your doctor.

Hope I have answered your query.
Kindly accept my answer if you have no further queries.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an ENT Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor